Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 9, NWS Wilmington, NC

April 19, 20195 counties in South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 19, 2019, 3:41 PM EDT for 5 counties in South Carolina; Columbus County, North Carolina. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 3:41 PM EDT (19:41 UTC)
Expired
Apr 19, 2019, 4:30 PM EDT
In force
49 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Columbus County, NC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 3:53 PM EDTTSTM WND DMG2 N Oatland, SCPUBLIC REPORTED TREES BLOWN DOWN ACROSS THE ROAD IN CHOPPE, SC.
Apr 19, 4:15 PM EDTTSTM WND DMG1 E Socastee, SCPOWERLINES DOWN ON HIGHWAY 707 NEAR INTERSECTION OF BRIDGE CREEK DR BY PAPA JOHNS PIZZA
Apr 19, 4:15 PM EDTTSTM WND DMG3 Wsw Cerro Gordo, NCMEDIA REPORTS TREES IN THE ROADWAY AT INTERSECTION OF ROUGH AND READY AND HINSON CROSSROADS NEAR FAIR BLUFF, NC. TIME ESTIMATED VIA RADAR.
Apr 19, 4:20 PM EDTTSTM WND DMG2 E Socastee, SCMEDIA REPORTED POWER LINES DOWN ON SOCASTEE BLVD. IN MYRTLE BEACH.
Apr 19, 4:20 PM EDTTSTM WND DMG7 Wnw Conway, SCMEDIA REPORTS TREE DOWN AT JUNIPER BAY AND BUSY CORNER IN CONWAY, SC. TIME ESTIMATED VIA RADAR.
Apr 19, 4:40 PM EDTTSTM WND DMGLoris, SCMEDIA REPORTS DAMAGE TO SIDE OF BUILDING OF JOSEPH'S LAW FIRM IN LORIS, SC. TIME ESTIMATED VIA RADAR.
Apr 19, 4:40 PM EDTTSTM WND DMGTabor City, NCMEDIA REPORTS TREE ON BUILDING IN TABOR VILLA APARTMENTS IN TABOR CITY. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:17 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WUUS52 KILM 191941
SVRILM
NCC047-SCC041-043-051-067-089-192030-
/O.NEW.KILM.SV.W.0009.190419T1941Z-190419T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
341 PM EDT Fri Apr 19 2019

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Western Columbus County in southeastern North Carolina...
  Southeastern Florence County in northeastern South Carolina...
  Georgetown County in northeastern South Carolina...
  Horry County in northeastern South Carolina...
  Southeastern Marion County in northeastern South Carolina...
  Eastern Williamsburg County in northeastern South Carolina...

* Until 430 PM EDT.

* At 341 PM EDT, severe thunderstorms were located along a line
  extending from Gresham to near Santee Coastal Reserve, moving
  northeast at 75 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Myrtle Beach, Conway, Georgetown, DeBordieu Colony, Surfside Beach,
  Pawleys Island, Myrtle Beach Airport, Yawkey South Island, Murrells
  Inlet, Winyah Bay Entrance, Socastee, Red Hill, Garden City, Horry,
  Andrews, Tabor City, Loris, Chadbourn, Jackson and Johnsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EDT for southeastern
North Carolina...and northeastern South Carolina.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3314 7928 3315 7935 3325 7948 3324 7949
      3330 7967 3383 7947 3426 7913 3425 7913
      3431 7904 3438 7901 3440 7897 3444 7896
      3448 7886 3446 7879 3377 7878 3363 7894
      3347 7909 3338 7915 3320 7917 3312 7927
TIME...MOT...LOC 1941Z 224DEG 67KT 3395 7939 3318 7938 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

SCALORA
1 follow-up statement
745 
WWUS52 KILM 192002
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
402 PM EDT Fri Apr 19 2019

NCC047-SCC041-043-051-067-089-192030-
/O.CON.KILM.SV.W.0009.000000T0000Z-190419T2030Z/
Columbus NC-Florence SC-Georgetown SC-Horry SC-Marion SC-
Williamsburg SC-
402 PM EDT Fri Apr 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN COLUMBUS...SOUTHEASTERN FLORENCE...CENTRAL GEORGETOWN...
HORRY...SOUTHEASTERN MARION AND EAST CENTRAL WILLIAMSBURG COUNTIES...

At 402 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Mullins to Pawleys Island, moving
northeast at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Myrtle Beach, Conway, Georgetown, DeBordieu Colony, Surfside Beach,
Pawleys Island, Myrtle Beach Airport, Murrells Inlet, Socastee, Red
Hill, Garden City, Horry, Tabor City, Loris, Chadbourn, Jackson,
Johnsonville, Fair Bluff, Hemingway and Hickory Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EDT for southeastern
North Carolina...and northeastern South Carolina.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3332 7930 3332 7938 3383 7947 3426 7913
      3425 7913 3431 7904 3438 7901 3440 7897
      3444 7896 3448 7886 3446 7879 3377 7878
      3363 7894 3347 7909 3338 7915 3336 7920
      3334 7927
TIME...MOT...LOC 2002Z 225DEG 47KT 3422 7914 3345 7913 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

SCALORA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:24 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 19, 1:24 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
124 PM EDT Fri Apr 19 2019

.SYNOPSIS...
A strong cold front will bring a good chance of strong to severe
thunderstorms this afternoon and evening. Improving conditions
are expected over the weekend, along with cooler temps. A
warming trend along with mostly dry weather is expected into
early next week as weak high pressure moves overhead and
offshore from the Carolina Coasts.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Friday...Only minimal changes this morning for the
update. Strong winds will continue into the afternoon/evening
ahead of a cold front crossing the area late in the day. Still
anticipate line of strong to severe storms moving across the
area. Latest high resolution guidance has the line reaching
western areas around 4PM and moving off the coast just after
10PM. Damaging wind will be the biggest threat, but tornadoes
will also be possible.

Previous discussion follows:
The upper ridge axis is now well east of the FA resulting with
a moist S to SW flow aloft tapping the Gulf of Mexico moisture
source. In the low levels, SE-S flow will stream Atlantic
moisture across the FA. The combined moisture push PWs to just
shy of 2 inches later this morning the early this evening.
Progged model soundings are not very juicy when it comes to AVBL
instability ie. Best CAPE progged in the 1k to 1.5K range. Once
again, it's high shear and low instability type of SVR event.
Various model soundings indicate the low level jet will pass
across the coastal areas of the Carolinas this aftn and early
evening. Models indicate 50+ kt winds between 900 ft and 1300 ft
during this aftn and evening, peaking between 5pm and 8 pm
today. Well developed showers may have the opportunity to mix
these hier winds aloft to the sfc.

A Moderate Risk for severe tstorms has been posted by SPC for
the majority of the ILM CWA with emphasis on this aftn thru mid-
evening. Wind damaging gusts and possible Tornadoes to highlight
this svr threat with 1 inch or greater hail a secondary issue.

Wind advisory has been raised for all coastal counties,
including Columbus county, due to southerly onshore winds
reaching sustained 25 to 35 mph and local gusts of 40 to 50
mph. The tightened sfc pg and the low level jet passage this
aftn and evening will combine to produce these aforementioned
progged sustained and gust potential.

Have slightly lowered total pcpn for this event to between 1.25
to 1.50 inches. This a result of the line of convection moving
at decent clip eastward and the individual and discrete cells
moving north to northeast at 40 to 50 mph.

Depending on cloudiness, afternoon highs will run around 80
with low to mid 70s at the beaches. If insolation is able to
break thru for a period of time, potential highs could reach the
mid 80s. This would also result in higher instability and a
further increase to the SVR potential given the dynamics and
kinematics of this developing event.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 300 AM Friday...Cold advection on Saturday despite
southwesterly boundary layer flow; an indication of just how far
south this upper low is pushing cold air aloft. Even stronger
than the cold advection will be the dry advection. Forecast
soundings imply plenty of sunshine through a scattered deck of
clouds at 4kft. Good low level mixing will bring a breezy
afternoon. Despite steep low level lapse rates developing off of
the surface the afternoon should see highs shy of 70. Saturday
night will be seasonably cool with lows near 50 at the wind
tapers off. Even deeper mixing on Sunday should push whatever
flat cumulus clouds that develop to 6kft. A lightening gradient
will bring less wind however and the afternoon will be
seasonable as will Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 300 AM Friday...1022mb high pressure builds in on Monday while
low amplitude ridge builds to our west; both ingredients for
seasonable temperatures and ample sunshine. Both progress slightly
eastward on Tuesday which should bump both high and low temperatures
as well as bringing a minor increase in humidity. Wednesday through
Thursday bring a gradual flattening of the mid level flow and a slow
moving backdoor cold front. With limited moisture flux ahead of this
feature some of the QPF appearing in some guidance looks suspect. A
few showers/storms may lurk not too far to our north Wednesday
night/Thursday as a shortwave streaks by but at this time the
relatively dry EC looks more appealing. Will cap POPs in the slight
chance range.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
As of 1720Z...Should be a pretty wild day with strong storms
possible  later today. The main squall line will occur this
afternoon over the western terminals, with the line moving to
the coast by this evening. Severe weather is expected, with
strong winds the main concern. Winds will gust to near 35 kts
outside of the convection, with much stronger winds possible in
storms. Most of the activity will have exited the coast by 02Z,
with westerly winds behind the front.

Extended Outlook...MVFR/IFR conditions during the pre-dawn hrs
of Sat from showers with a cold front pushing across and east of
the Carolina coasts by daybreak Sat. VFR conditions to prevail
thru Tue with MVFR possible from patchy morning fog Mon and Tue
mornings.

&&

.MARINE...
Today through Tonight:
Gale Conditions will begin to develop and/or overspread the area
waters by mid to late this morning. Winds from the SE-SSE early
this morning will veer to a Southerly direction by midday as the
approaching cold front and associated closed upper low dominates
the synoptic picture across the area waters. The tightening sfc
pg between the eastward moving cold front and the strong high
centered well offshore will produce SSE-SSW winds increasing to
25 to 35 kt with gusts up to 40 kt possible, mainly from this
aftn thru mid-evening.

The SE-S wind directions will have a decent fetch to build seas
upon. At this point, wavewatch3 and NWPS indicate local seas to
reach 8 to 12 ft and locally higher across the outer waters off
Cape Fear and Romain respectively. Wind waves will dominate and
as a result short periods will run 7 to 9 seconds.

Saturday through Sunday night:
Though winds will drop below advisory thresholds (even if only
narrowly) Saturday into Saturday night seas will not. Once Gale
Warning is lowered it will be replaced by SCA that will likely
go into early Sunday at which time a more pronounced relaxation
of both wind and waves expected. There will also be a sense of
veering in direction as the circulation associated with exiting
low pressure loses influence over the region.

Monday through Tuesday:
Very light and backing winds Monday as high pressure builds in
from the west. As it shifts slightly off the coast on Tuesday SW
flow will continue. The high may remain close enough to the
coast for winds to drop below 10kt.

&&

.TIDES/COASTAL FLOODING...
Minor coastal flooding for the Lower Cape Fear River from
Wilmington southward will occur around successive evening high
tides this morning, tonight and again Sat night. Minor flooding
will occur within a 2 to 3 hour window centered around each
evening's high tide. Gage readings are progged to reach levels
at or just shy of moderate flood thresholds, which is 6.7 ft
MLLW, for this evening's high tide. For Sat evening's high tide,
water levels are progged to reach around 5.7 ft MLLW.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory until 11 PM EDT this evening for SCZ054>056-058-
     059.
     Beach Hazards Statement until 9 PM EDT this evening for SCZ054-
     056.
NC...Wind Advisory until 11 PM EDT this evening for NCZ099-105>110.
     Beach Hazards Statement until 9 PM EDT this evening for NCZ106-
     108.
     High Rip Current Risk until 9 PM EDT this evening for NCZ110.
MARINE...Gale Warning until 2 AM EDT Saturday for AMZ250-252-254-256.

&&

SYNOPSIS...DCH
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...DL/III
Hazardous weather outlook, Apr 19, 3:25 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
325 PM EDT Fri Apr 19 2019

NCZ110-201930-
Coastal Brunswick-
325 PM EDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Wind Advisory.

For late afternoon into this evening...
Severe Thunderstorms are likely with the primary emphasis on
damaging wind gusts and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Saturday and possibly Sunday...
An elevated Rip current threat for both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-108-SCZ054-056-201930-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
325 PM EDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Wind Advisory.

For late afternoon into this evening...
Severe Thunderstorms are likely with the primary emphasis on
damaging wind gusts and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Saturday and possibly Sunday...
An elevated Rip current threat for both days.
Residual south to north longshore current possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

AMZ250-252-254-256-201930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
325 PM EDT Fri Apr 19 2019

...GALE WARNING IN EFFECT UNTIL 2 AM EDT SATURDAY...
...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Small Craft Advisory likely Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ087-096-SCZ017-023-024-032-033-039-201930-
Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-
325 PM EDT Fri Apr 19 2019

...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

For mid afternoon into early this evening...Severe Thunderstorms are
likely with the primary emphasis on damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ099-105-109-SCZ055-058-059-201930-
Columbus-Inland Pender-Inland Brunswick-Inland Georgetown-
Central Horry-Northern Horry-
325 PM EDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

For late this afternoon and into this evening...
Severe Thunderstorms are likely with the primary emphasis on
damaging wind gusts and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ107-201930-
Inland New Hanover-
325 PM EDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT SATURDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.
   Coastal Flood Warning.

For late this afternoon and into this evening...
Severe Thunderstorms are likely with the primary emphasis on
damaging wind gusts and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Sat Evening High Tide...
Minor coastal flooding will be possible along the Lower Cape Fear
River from Wilmington south. Flooding will occur within a 2 to 3
hour window centered around Sat evening's high tide which occurs
at 1140 PM EDT.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Apr 19, 12:13 PM EDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1213 PM EDT Fri Apr 19 2019

NCZ105-107-109-110-191700-
Inland New Hanover NC-Inland Brunswick NC-Inland Pender NC-
Coastal Brunswick NC-
1213 PM EDT Fri Apr 19 2019

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...PENDER
AND EASTERN BRUNSWICK COUNTIES UNTIL 100 PM EDT...

At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Murray Town, or over Burgaw, moving northeast at 70 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Wilmington, Leland, Oak Island, Wallace, Burgaw, Shallotte, Holden
Beach, Ocean Isle Beach, Boiling Spring Lakes, St. James, Northwest,
Penderlea, Maple Hill, Long Creek, Hightsville, Cape Fear Community
College North Campus, Wilmington International Airport, Murrayville,
Currie and Castle Hayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3414 7794 3420 7796 3412 7795 3411 7795
      3391 7808 3392 7824 3392 7827 3389 7843
      3421 7827 3422 7825 3436 7816 3435 7820
      3473 7803 3472 7768 3459 7763
TIME...MOT...LOC 1613Z 207DEG 61KT 3458 7791

SCALORA
Special weather statement, Apr 19, 1:43 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wilmington NC
143 PM EDT Fri Apr 19 2019

NCZ096-105-191815-
Inland Pender NC-Bladen NC-
143 PM EDT Fri Apr 19 2019

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PENDER AND CENTRAL
BLADEN COUNTIES UNTIL 215 PM EDT...

At 143 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lagoon, or 9 miles southeast of Elizabethtown, moving north at 45
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Burgaw, Rowan, White Stocking, Penderlea, Lisbon, Murray Town,
Lagoon, Rooks, Malpass Corner, Ashton, Willard, Wards Corner, Maple
Hill, White Lake, St. Helena, Atkinson, Watha and Pender Memorial
Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Tornado Watch remains in effect until midnight EDT for southeastern
North Carolina.

LAT...LON 3481 7845 3479 7844 3475 7839 3470 7837
      3467 7832 3461 7831 3458 7826 3455 7825
      3472 7811 3473 7802 3471 7798 3472 7770
      3447 7776 3448 7860 3485 7857 3486 7850
TIME...MOT...LOC 1743Z 189DEG 39KT 3455 7848

SCALORA
Special weather statement, Apr 19, 2:02 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington NC
202 PM EDT Fri Apr 19 2019

SCZ017-023-191845-
Marlboro SC-Darlington SC-
202 PM EDT Fri Apr 19 2019

...SPECIAL WEATHER STATEMENT FOR DARLINGTON AND NORTHWESTERN MARLBORO
COUNTIES UNTIL 245 PM EDT...

At 202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hartsville, moving northeast at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bennettsville, Hartsville, Darlington, Lamar, North Hartsville,
Dovesville, Mont Clare, Lydia, Auburn, Darlington Raceway, Wallace,
Clyde, Oates, Chavistown, Floyd, Kellytown, Society Hill, Mcleod
Medical Center and Carolina Pines Regional Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Tornado Watch remains in effect until midnight EDT for northeastern
South Carolina.

LAT...LON 3441 8021 3449 8005 3449 7989 3453 7983
      3461 7981 3461 7978 3469 7987 3481 7993
      3481 7968 3476 7962 3421 7987 3409 8008
      3416 8016 3420 8011 3423 8011 3433 8018
      3436 8018 3433 8024 3433 8025 3434 8025
TIME...MOT...LOC 1802Z 205DEG 51KT 3435 8008

SCALORA
Local storm report, Apr 19, 3:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 SSE DARLINGTON        34.26N  79.85W
04/19/2019                   DARLINGTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MULTIPLE TREES DOWN AND 70MPH
            WIND GUSTS FROM A HOME WEATHER STATION BETWEEN
            DARLINGTON AND FLORENCE.

&&

EVENT NUMBER ILM1900006

21
Local storm report, Apr 19, 3:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     4 WNW CADES             33.81N  79.86W
04/19/2019                   WILLIAMSBURG       SC   CO-OP OBSERVER

            CO-OP OBSERVED REPORTED MULTIPLE TREES DOWN NEAR THE
            TOWN OF CADES AROUND 3PM, LSR TIME ESTIMATED VIA RADAR
            VELOCITY.

&&

EVENT NUMBER ILM1900007

21
Local storm report, Apr 19, 3:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     LYDIA                   34.28N  80.12W
04/19/2019                   DARLINGTON         SC   MEDIA

            MEDIA REPORTED MULTIPLE TREES DOWN AT HWY 15 AND
            TOMAHAWK ROAD IN LAMAR, SC.

&&

EVENT NUMBER ILM1900008

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:06 AM EDTWind AdvisoryILMGeorgetown, Horry15 hr
Apr 19, 9:53 AM EDTSpecial Weather StatementILMHorry67 min
Apr 19, 10:34 AM EDTRiver Flood WarningILMDarlington, Florence5 days
Apr 19, 1:27 PM EDTTornado WarningILMHorry33 min
Apr 19, 2:02 PM EDTSpecial Weather StatementILMDarlington43 min
Apr 19, 2:17 PM EDTSevere Thunderstorm WarningILMWilliamsburg43 min
Apr 19, 2:44 PM EDTTornado WarningILMWilliamsburg31 min
Apr 19, 2:54 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more51 min
Apr 19, 2:59 PM EDTTornado WarningILMFlorence31 min
Apr 19, 3:19 PM EDTTornado WarningILMDillon, Florence, Marion26 min
Apr 19, 3:30 PM EDTSevere Thunderstorm WarningILMGeorgetown15 min
Apr 19, 3:33 PM EDTTornado WarningILMMarlboro27 min
Apr 19, 3:39 PM EDTSevere Thunderstorm WarningILMDillon, Marion51 min
Apr 19, 4:27 PM EDTSevere Thunderstorm WarningILMDillon, Horry33 min
Apr 19, 9:18 AM EDTCoastal Flood AdvisoryILMNew Hanover3 hr
Apr 19, 10:34 AM EDTRiver Flood WarningILMBladen21 days
Apr 19, 10:55 AM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus50 min
Apr 19, 11:19 AM EDTSpecial Marine WarningILM41 min
Apr 19, 11:27 AM EDTSpecial Weather StatementILMPender48 min
Apr 19, 11:35 AM EDTSpecial Weather StatementILMBrunswick40 min
Apr 19, 12:13 PM EDTSpecial Weather StatementILMBrunswick, Pender47 min
Apr 19, 1:43 PM EDTSpecial Weather StatementILMBladen, Pender32 min
Apr 19, 2:18 PM EDTTornado WarningILMBladen, Columbus27 min
Apr 19, 2:42 PM EDTTornado WarningILMBladen18 min
Apr 19, 3:04 PM EDTSpecial Marine WarningILM56 min
Apr 19, 3:13 PM EDTCoastal Flood WarningILMNew Hanover10 hr
Apr 19, 3:50 PM EDTSpecial Marine WarningILM55 min
Apr 19, 4:13 PM EDTSevere Thunderstorm WarningILMBladen, Robeson47 min
Apr 19, 4:44 PM EDTSpecial Marine WarningILM46 min
Apr 19, 4:57 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus33 min
Apr 19, 5:25 PM EDTSpecial Marine WarningILM65 min
Apr 19, 5:25 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender50 min
Apr 19, 6:15 PM EDTSpecial Weather StatementILMPender15 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2019Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.